MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804400-18
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.E1 - facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion located in an unspecified lesion.A shockwave was used for the calcified lesion.After the device upsized, a high-pressure balloon dilatation catheter was used for post-dilatation, and a xience skypoint des 4.00 x 18 rx skypoint stent was deployed.However, indentation was slightly remained, but the user judged lumen was dilated enough; the balloon was not inflated well due to the stiff (calcified) lesion.The procedure was completed without issue, though.There were no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported inflation problem.Factors that may contribute to an inflation problem include, but are not limited to, inflation technique, anatomical conditions, contrast concentration, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, it is possible that the device may have interacted with the moderately calcified, 70% stenosed lesion during deployment, as it was reported that the balloon did not inflate well due to the stiff lesion, causing the reported inflation problem; however, without the device to examine, a definitive cause cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.B5 - describe event or problem: updated e1 - facility name: (b)(6) hospital.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received.The lesion was located in the mid left anterior descending coronary artery that was moderately calcifed, non-tortuous and 70% stenosed.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19051966
Report Number2024168-2024-04341
Device Sequence Number7339036
Product Code NIQ
UDI-Device Identifier08717648233487
UDI-Public(01)08717648233487(17)240621(10)1061642
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Catalogue Number1804400-18
Device Lot Number1061642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown